MAUDE Adverse Event Report: AV-ASAHI ASAHI GAIA PTCA GUIDE WIRE

AV-ASAHI ASAHI GAIA PTCA GUIDE WIRE
Catalog Number AHW14R011P
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.Investigation of the production record could not be performed as the lot information was unavailable.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.(b)(4).
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with heavy calcification in the distal right coronary artery (rca).The asahi gaia guide wire was advanced but could not cross the lesion due to the anatomy and became stuck in the calcified vessel.During the attempt to withdraw the guide wire, the tip of the guide wire snapped.Due to the vessel calcification, there was no attempt to retrieve the separated tip of the guide wire and the procedure was stopped.The separated guide wire tip remains stuck in the calcification.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ASAHI GAIA PTCA GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-ASAHI
asahi intecc co. ltd med div
3-100 akatsuki-cho
seto 489-0 071
JA  489-0071
MDR Report Key7053120
Report Number3003775027-2017-00214
Device Sequence Number13725876
Product Code DQX
UDI-Device Identifier04547327094788
UDI-Public04547327094788
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAHW14R011P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR